Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 16, NWS Quad Cities, IA

April 15, 20124 counties in Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 15, 2012, 1:02 AM CDT for 4 counties in Illinois. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2012, 1:02 AM CDT (06:02 UTC)
Expired
Apr 15, 2012, 1:40 AM CDT
In force
38 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Bureau County, IL, Henry County, IL, Rock Island County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 51 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 1:15 AM CDTTSTM WND GST 60Geneseo, IL60 MPH WINDS WITH HEAVY RAIN, NO DAMAGE OR FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
300 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

118 
WUUS53 KDVN 150602
SVRDVN
ILC011-073-161-195-150700-
/O.NEW.KDVN.SV.W.0016.120415T0602Z-120415T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
102 AM CDT SUN APR 15 2012

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
  NORTHERN HENRY COUNTY IN NORTHWEST ILLINOIS...
  EASTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
  SOUTHERN WHITESIDE COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 200 AM CDT.

* AT 101 AM CDT...THE MOLINE AIRPORT AND DOPPLER RADAR INDICATED A   
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN   
EXCESS OF 70 MPH.  THIS STORM WAS LOCATED APPROXIMATELY NEAR   
CLEVELAND...OR 7 MILES EAST OF EAST MOLINE...AND MOVING EAST AT 50   
MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GENESEO...ERIE...ATKINSON...PROPHETSTOWN...HOOPPOLE...ANNAWAN...
  TAMPICO...SHEFFIELD...DEER GROVE...BUDA...WALNUT AND WYANET.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND
52.

THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 17 AND 18.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 1 AND 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.

&&

LAT...LON 4132 8958 4137 9061 4158 9040 4159 9034
      4163 9034 4166 9030 4171 8963 4159 8962
      4159 8941
TIME...MOT...LOC 0602Z 270DEG 44KT 4151 9029
WIND...HAIL 70MPH <1.00IN

$$

ERVIN
3 follow-up statements
887 
WWUS53 KDVN 150615
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
115 AM CDT SUN APR 15 2012

ILC011-073-161-195-150700-
/O.CON.KDVN.SV.W.0016.000000T0000Z-120415T0700Z/
HENRY IL-ROCK ISLAND IL-WHITESIDE IL-BUREAU IL-
115 AM CDT SUN APR 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTHWESTERN BUREAU...SOUTHERN WHITESIDE...NORTHEASTERN ROCK
ISLAND AND NORTHERN HENRY COUNTIES...

AT 1253 AM CDT...THE MOLINE AIRPORT AND DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS 
OF 70 MPH.  AT 113 AM...THIS STORM WAS LOCATED APPROXIMATELY NEAR 
SHADY BEACH...OR 14 MILES NORTH OF CAMBRIDGE...MOVING EAST AT 50 
MPH. 78 MPH WINDS WERE REPORTED AT THE MOLINE AIRPORT.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
GENESEO...SPRING HILL...ATKINSON...PORTLAND 
CORNERS...PROPHETSTOWN...LEON 
CORNERS...HOOPPOLE...ANNAWAN...YORKTOWN...MINERAL...THOMAS...TAMPICO.
.. SHEFFIELD...NEW BEDFORD...DEER 
GROVE...MANLIUS...NORMANDY...WALNUT...WYANET...KASBEER AND OHIO.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 8 AND
52.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 9 AND 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4132 8958 4138 9041 4149 9032 4157 9020
      4167 9021 4171 8963 4159 8962 4159 8941
TIME...MOT...LOC 0614Z 270DEG 44KT 4150 9009
WIND...HAIL 70MPH <1.00IN

$$

ERVIN
237 
WWUS53 KDVN 150629
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
129 AM CDT SUN APR 15 2012

ILC161-150639-
/O.CAN.KDVN.SV.W.0016.000000T0000Z-120415T0700Z/
ROCK ISLAND IL-
129 AM CDT SUN APR 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCK ISLAND
COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER 
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.

LAT...LON 4159 8941 4143 8961 4141 9007 4152 9000
      4165 8989 4171 8963 4159 8962
TIME...MOT...LOC 0629Z 270DEG 44KT 4150 8985

$$

ILC011-073-195-150700-
/O.CON.KDVN.SV.W.0016.000000T0000Z-120415T0700Z/
HENRY IL-WHITESIDE IL-BUREAU IL-
129 AM CDT SUN APR 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTHWESTERN BUREAU...SOUTHEASTERN WHITESIDE AND NORTHEASTERN
HENRY COUNTIES...

AT 124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH.  THIS STORM WAS LOCATED APPROXIMATELY NEAR HOOPPOLE...
OR 18 MILES NORTH OF KEWANEE...MOVING EAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
THOMAS...TAMPICO...NEW BEDFORD...DEER GROVE...MANLIUS...NORMANDY...
WALNUT AND OHIO.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 24 AND
25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

THIS STORM HAS ALREADY PRODUCED STRONG WINDS...AND IT REMAINS A 
THREAT.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4159 8941 4143 8961 4141 9007 4152 9000
      4165 8989 4171 8963 4159 8962
TIME...MOT...LOC 0629Z 270DEG 44KT 4150 8985
WIND...HAIL 60MPH <1.00IN

$$

ERVIN
026 
WWUS53 KDVN 150640
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
140 AM CDT SUN APR 15 2012

ILC011-073-195-150649-
/O.CAN.KDVN.SV.W.0016.000000T0000Z-120415T0700Z/
HENRY IL-WHITESIDE IL-BUREAU IL-
140 AM CDT SUN APR 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BUREAU...
SOUTHEASTERN WHITESIDE AND NORTHEASTERN HENRY COUNTIES IS
CANCELLED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS 
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HEAVY RAIN AND 
GUSTY WINDS.

LAT...LON 4159 8941 4143 8961 4141 9007 4152 9000
      4165 8989 4171 8963 4159 8962
TIME...MOT...LOC 0639Z 270DEG 44KT 4149 8969

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 11:42 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 14, 11:42 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1142 PM CDT SAT APR 14 2012

.AVIATION...
SHOWERS AND THUNDERSTORMS WILL MOVE NORTHEAST OF THE TERMINALS
BY 10Z AS A WARM FRONT MOVES NORTH INTO MINNESOTA. CURRENT VFR TO
PERIODS OF MVFR CLOUDS CAN BE EXPECTED THROUGH 10Z.  THE STRONGEST
STORMS WILL PRODUCE BRIEF INTERVALS OF IFR CONDITIONS DUE TO HEAVY
RAIN AND LOW CLOUD BASES. CONDITIONS WILL BECOME PARTLY CLOUDY
AFTER 10Z WITH VFR AND HIGHER END MVFR CONDITIONS INTO THE MID
MORNING HOURS WITH POSSIBLE LOW LEVEL WIND SHEAR AFTER 10Z UNTIL
MID MORNING.  SUNDAY...SKIES WILL BECOME PARTLY CLOUDY AND WINDY
WITH VFR CONDITIONS BY 16Z. SOUTH WINDS WILL INCREASE TO 20 TO 30+
KTS WITH POSSIBLE HIGHER GUSTS TO 40 KTS AT TIMES. AFTER 20Z...A
FEW ISOLATED,..FAST MOVING THUNDERSTORMS MAY DEVELOP THAT COULD BE
SEVERE THROUGH 16/03Z. WINDS WILL DECREASE AND SHIFT TO THE
SOUTHWEST TOWARD MIDNIGHT.      NICHOLS

&&

.PREV DISCUSSION... /ISSUED 309 PM CDT SAT APR 14 2012/

SYNOPSIS...
A WARM FRONT DRAPED FROM NEAR ST. LOUIS EXTENDS WEST
ACROSS NORTHERN MISSOURI...AND SOUTHERN NEBRASKA BACK TO A SURFACE
LOW SOUTHWEST OF GOODLAND KANSAS ALONG KS/CO BORDER. A LARGE AREA
OF CONVECTION HAS FORMED OVER EASTERN NEBRASKA AND WESTERN
IOWA...SOUTH ACROSS KANSAS TO EVEN NORTHWEST OKLAHOMA. THIS
CONVECTION IS ROOTED IN THE DEEP WARM MOIST CONVEYOR BELT AHEAD OF
THE SURFACE LOW...WITH SOME DECENT CAPE AND FAIRLY SIGNIFICANT
SHEAR. THIS AREA OF CONVECTION IS IMPORTANT TO WATCH AS IT SHOULD
SLOWLY OOZE OUR DIRECTION THIS EVENING. LE

SHORT TERM...TONIGHT AND SUNDAY...
THIS WILL BE A VERY ACTIVE PERIOD WITH TWO MAIN ROUND OF SHOWERS AND
THUNDERSTORMS EXPECTED TO MOVE THROUGH THE AREA IN THE NEXT 24
HOURS.  MODELS ARE DOING HALFWAY DECENTLY AT THIS TIME...BUT THIS IS
CONVECTION AND EXPECT SOME DEVIATIONS FROM THE MODELS OVERNIGHT.
THE CONVECTION OUT WEST SHOULD CONTINUE TO MOVE DOWNSTREAM EAST WITH
THE MID LEVEL WINDS...BUT WILL BE AIDED BY THE INCREASING
CONVERGENCE AND MOISTURE TRANSPORT ALONG THE 850MB FRONT AS THE
ENTIRE SYSTEM SLOWLY MOVES OUR DIRECTION.  ALSO...SURFACE
DESTABILIZATION IS HAPPENING ACROSS OUR SOUTH AS THE LOW STRATUS IS
CLEARING OUT AND SUNSHINE IS MAKING IT TO THE SURFACE.  TEMPERATURES
ACROSS THE SOUTH HAVE NOW RISEN INTO THE MID TO UPPER 60S...WITH LOW
60S DEWPOINTS.  NOT MUCH INSTABILITY YET...BUT IT WILL CONTINUE TO
INCREASE...AND THERE IS ALSO A FAIR AMOUNT OF INSTABILITY SOUTH OF
THE WARM FRONT WHERE IT CROSSES NORTHEAST MISSOURI.  SURFACE
PRESSURE FALLS ARE STILL FOCUSED OUT WITH THE WESTERN CONVECTION...
BUT WE DO HAVE SOME PRESSURE FALLS ACROSS THE ENTIRE CWA.
THUS...HAVE GONE WITH SOME FAIRLY HIGH POPS FOR THIS EVENING AS THE
CONVECTION ROLLS ACROSS THE CWA...BUT THEN DECREASING AGAIN AFTER
MIDNIGHT AS IT FOLLOWS THE WARM FRONT AND SHIFTS MORE NORTHEAST.
MIN TEMPS TONIGHT TO REMAIN MILD...ONLY DROPPING TO AROUND 60.
WINDS OVERNIGHT TO RANGE IN THE 8 TO 15 MPH RANGE AWAY FROM
THUNDERSTORMS.  MAIN THREAT FROM THE THUNDERSTORMS TONIGHT IS FOR
LARGE HAIL...AND THAT MAINLY WITH THE FIRST SEVERAL STORMS TO MOVE
IN.  AFTER THAT...SOUNDINGS TO GET TOO SATURATED FOR GOOD HAIL
PRODUCTION.  BETTER DYNAMICS SHOULD KEEP THE WIND THREAT WELL WEST.

SUNDAY THE ATTENTION SHIFTS TO THE WARM...SOMEWHAT UNSTABLE AIRMASS
WE WILL HAVE OVER THE AREA.  WARM FRONT WILL HAVE SHIFTED WELL NORTH
OF THE FORECAST AREA AND EXPECT A FAIRLY SIGNIFICANT SEVERE
THUNDERSTORM RISK ALONG IT TOMORROW.  HOWEVER...WE WILL BE LEFT WITH
A FAIR AMOUNT OF DEBRIS CLOUDS IN THE WAKE OF THE OVERNIGHT
CONVECTION AGAIN...AND WHILE WE ARE GOING TO GET A FAIRLY NICE
DRYLINE IN HERE SUNDAY AFTERNOON...THE CLOUDS WILL LIMIT OUR HEATING
AND INSTABILITY AND THE LIKELIHOOD OF GETTING SEVERE WEATHER AHEAD
OF IT LOOKS LESS.  THUS...THE SLIGHT RISK THAT HAS BEEN SENT OUT BY
SPC FOR SUNDAY.  MUCH IS GOING TO DEPEND UPON WHAT HAPPENS THE REST
OF TODAY AND TONIGHT...AND WILL HAVE TO MONITOR THIS IN THE NEXT
SEVERAL HOURS.  HIGH TEMPS WILL ALSO DEPEND ON CLOUDS...SO THERE IS
A FAIRLY LARGE BUST POTENTIAL FOR SUNDAY ALL AROUND.  ..LE..

LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY
CONVECTION IN SOME FORM OF A LINEAR MCS...POSSIBLY SEVERE...SHOULD
BE OVER THE EASTERN HALF OF THE CWFA AT SUNSET. SAID MCS WILL EXIT
THE CWFA BY MIDNIGHT. LINGERING CONVECTION BEHIND THIS MCS WILL
DISSIPATE A FEW HOURS AFTER SUNSET. AFTER MIDNIGHT QUIET CONDITIONS
ARE EXPECTED AS THE DRY SLOT MOVES THROUGH THE AREA.

WRAP AROUND CLOUDS ON MONDAY COMBINED WITH A WEAK IMPULSE ALOFT MAY
BE ENOUGH TO GET SOME SHOWERS GOING. LAPSE RATES WILL BE THE
STEEPEST FROM MID DAY ON BUT THE WEAK IMPULSE WILL BE EAST OF THE
CWFA. CLOUD COVER WILL SUPPRESS TEMPERATURES TO BELOW NORMAL IN THE
NORTH TO AROUND NORMAL OVER THE REMAINDER OF THE AREA.

HIGH PRESSURE BUILDS INTO THE AREA MONDAY NIGHT/TUESDAY PROVIDING
QUIET AND DRY CONDITIONS. CLOUD COVER AND WIND WILL BE THE KEY BUT
THERE APPEARS TO BE A POTENTIAL FOR AT LEAST FROST NORTH OF HWY 30.
IF SKIES CLEAR AND WINDS BECOME LIGHT THEN THE POTENTIAL EXISTS FOR
A FREEZE OVER THE NORTHERN QUARTER TO THIRD OF THE CWFA.

TUESDAY NIGHT ON...
MODEL CONSENSUS DEVELOPS RETURN FLOW TUES NIGHT WITH A STORM SYSTEM
PASSING GENERALLY NORTH OF THE AREA. THERE ARE QUESTIONS ON WHETHER
OR NOT SUFFICIENT MOISTURE WILL BE AVAILABLE TO GENERATE PRECIP WITH
THE SHORTWAVE PASSING THROUGH THE AREA. SO...THE SCHC POPS GENERATED
BY THE CONSENSUS LOOKS REASONABLE FOR NOW. COLD FRONT FROM SAID
SYSTEM WILL MOVE THROUGH THE AREA ON WEDNESDAY/WED EVENING. THE
CONSENSUS SCHC/CHC POPS LOOKS REASONABLE.

MODELS START DIVERGING BEGINNING THURSDAY. CONSENSUS GIVES SCHC/CHC
POPS WHICH APPEARS TO BE TIED TO THE ONLY DGEX RUN. THE MODELS
GENERALLY AGREE THAT ANOTHER STORM SYSTEM WILL MOVE THROUGH THE
MIDWEST THURS NIGHT/FRI WITH CONSENSUS PUTTING THE HIGHER
POPS...LIKELY...THURS NIGHT WITH CHC POPS FRIDAY. THE MODELS
GENERALLY HAVE HIGH PRESSURE BUILDING IN FOR FRIDAY NIGHT THROUGH
SATURDAY WITH MAINLY DRY CONDITIONS.           08

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

NICHOLS
Hazardous weather outlook, Apr 14, 5:01 AM CDT, 20 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
501 AM CDT SAT APR 14 2012

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-151015-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
501 AM CDT SAT APR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL AFFECT AREAS
GENERALLY SOUTH OF INTERSTATE 80 DURING THE MORNING...HOWEVER
SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AND EVENING AS A WARM FRONT LIFTS NORTH ACROSS THE AREA. THERE IS
THE POTENTIAL THAT SOME OF THE STORMS MAY BE STRONG TO
SEVERE...WITH LARGE HAIL THE MAIN THREAT. THE SHOWER AND
THUNDERSTORM ACTIVITY IS FORECAST TO CONTINUE INTO THE OVERNIGHT
HOURS...HOWEVER THE THREAT FOR SEVERE STORMS IS EXPECTED TO
DIMINISH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A LARGE STORM SYSTEM WILL MOVE PAST THE AREA SUNDAY...WITH ONE
FINAL ROUND OF THUNDERSTORMS POSSIBLE. THERE IS A SLIGHT RISK OF
SEVERE STORMS SUNDAY...OVER MUCH OF THE OUTLOOK AREA. THE MAIN
THREAT WILL BE DAMAGING WINDS...WITH LARGE HAIL AND A LOW
POSSIBILITY OF A TORNADO ALSO POSSIBLE IN THE STRONGEST STORMS.

IN ADDITION TO THUNDERSTORMS SUNDAY...STRONG SOUTH WINDS WILL BE
SUSTAINED AT 20 TO 30 MPH...WITH GUSTS TO 45 MPH POSSIBLE.

THE NEXT THREAT FOR THUNDERSTORMS IS BY THURSDAY...HOWEVER IT IS
TOO EARLY TO DETERMINE ANY SEVERE WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE SATURDAY AFTERNOON AND EVENING.

STOFLET/ERVIN

In the hours before

Local storm report, Apr 14, 10:54 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1054 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     HEAVY RAIN       VINTON                  42.16N 92.03W
04/14/2012  U0.00 INCH       BENTON             IA   EMERGENCY MNGR

            HEAVY RAIN CAUSED FLOODED ROADS IN VINTON.

1005 PM     HEAVY RAIN       SE NORTH LIBERTY        41.74N 91.60W
04/14/2012  U0.00 INCH       JOHNSON            IA   TRAINED SPOTTER

            STANDING WATER ON HWY 965. JH27

1030 PM     HEAVY RAIN       1 WSW IOWA CITY         41.65N 91.55W
04/14/2012  M1.89 INCH       JOHNSON            IA   TRAINED SPOTTER

            STORM TOTAL. JH5

1030 PM     HEAVY RAIN       1 ENE VINTON            42.17N 92.01W
04/14/2012  M2.29 INCH       BENTON             IA   CO-OP OBSERVER

&&

SCHULTZ
Local storm report, Apr 14, 11:02 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1102 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 PM     HEAVY RAIN       1 W WASHINGTON          41.30N 91.72W
04/14/2012  M1.10 INCH       WASHINGTON         IA   TRAINED SPOTTER

            FELL IN 1 HOUR.

&&

BILLN
Local storm report, Apr 14, 11:03 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1103 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HEAVY RAIN       1 ENE VINTON            42.17N 92.01W
04/14/2012  M2.29 INCH       BENTON             IA   CO-OP OBSERVER

1030 PM     HEAVY RAIN       1 WSW IOWA CITY         41.65N 91.55W
04/14/2012  M1.89 INCH       JOHNSON            IA   TRAINED SPOTTER

            STORM TOTAL. JH5

1020 PM     HAIL             WAYLAND                 41.15N 91.66W
04/14/2012  E1.00 INCH       HENRY              IA   PUBLIC

            PEA SIZED ALONG WITH QUARTER SIZED HAIL.

1011 PM     HAIL             6 WSW WASHINGTON        41.26N 91.79W
04/14/2012  E0.25 INCH       WASHINGTON         IA   TRAINED SPOTTER

            WA56

1010 PM     HEAVY RAIN       5 NW IOWA CITY          41.71N 91.60W
04/14/2012  M1.00 INCH       JOHNSON            IA   TRAINED SPOTTER

            JH3

1010 PM     TSTM WND GST     1 ESE IOWA CITY         41.65N 91.51W
04/14/2012  E50.00 MPH       JOHNSON            IA   TRAINED SPOTTER

            JH185

1010 PM     HEAVY RAIN       1 SSE CEDAR RAPIDS      41.95N 91.66W
04/14/2012  M0.70 INCH       LINN               IA   TRAINED SPOTTER

            0.7 INCHES OF RAIN IN 7 MINS. LI37

1005 PM     HAIL             SE NORTH LIBERTY        41.74N 91.60W
04/14/2012  E0.25 INCH       JOHNSON            IA   TRAINED SPOTTER

1005 PM     HEAVY RAIN       SE NORTH LIBERTY        41.74N 91.60W
04/14/2012  U0.00 INCH       JOHNSON            IA   TRAINED SPOTTER

            STANDING WATER ON HWY 965. JH27

1005 PM     HEAVY RAIN       2 NNW MARION            42.06N 91.60W
04/14/2012  M1.50 INCH       LINN               IA   TRAINED SPOTTER

            15 MINUTE RAINFALL TOTAL.

1004 PM     TSTM WND DMG     ELY                     41.88N 91.59W
04/14/2012                   LINN               IA   EMERGENCY MNGR

            DAMAGE TO CAR WASH WALL.

1004 PM     TSTM WND DMG     ELY                     41.88N 91.59W
04/14/2012                   LINN               IA   EMERGENCY MNGR

            TREES DOWN.

1002 PM     HEAVY RAIN       VINTON                  42.16N 92.03W
04/14/2012  U0.00 INCH       BENTON             IA   EMERGENCY MNGR

            HEAVY RAIN CAUSED FLOODED ROADS IN VINTON.

1000 PM     HEAVY RAIN       2 WNW CEDAR RAPIDS      41.98N 91.70W
04/14/2012  M1.00 INCH       LINN               IA   TRAINED SPOTTER

            RAINFALL TOTAL.

0956 PM     TSTM WND GST     W OLLIE                 41.20N 92.09W
04/14/2012  E60.00 MPH       KEOKUK             IA   LAW ENFORCEMENT

            ESTIMATED 50 TO 60 MPH. HAIL UP TO SIZE OF HALF DOLLARS.

0956 PM     HAIL             W OLLIE                 41.20N 92.09W
04/14/2012  E1.25 INCH       KEOKUK             IA   LAW ENFORCEMENT

            ALSO 50 TO 60 MPH WINDS ESTIMATED.

0954 PM     HAIL             DAVENPORT               41.56N 90.60W
04/14/2012  E0.25 INCH       SCOTT              IA   TRAINED SPOTTER

            PEA SIZED HAIL NEAR MISSISSIPPI AND LOCUST ST.

0952 PM     HAIL             2 SSE DAVENPORT         41.53N 90.59W
04/14/2012  E0.25 INCH       SCOTT              IA   TRAINED SPOTTER

            PEA SIZED HAIL AND HEAVY RAIN. SC12.

0950 PM     HAIL             BISHOP HILL             41.20N 90.12W
04/14/2012  E0.75 INCH       HENRY              IL   COUNTY OFFICIAL

            DIME SIZED HAIL COVERED GROUND.

0945 PM     HEAVY RAIN       WNW PARNELL             41.58N 92.01W
04/14/2012  M1.60 INCH       IOWA               IA   TRAINED SPOTTER

            RAINFALL TOTAL.

0945 PM     HAIL             WNW PARNELL             41.58N 92.01W
04/14/2012  E0.25 INCH       IOWA               IA   TRAINED SPOTTER

            PEA SIZED HAIL AND HEAVY RAIN. RAINFALL TOTAL 1.60
            INCHES.

0930 PM     HEAVY RAIN       WILLIAMSBURG            41.67N 92.01W
04/14/2012  M1.50 INCH       IOWA               IA   PUBLIC

            1.5 INCHES IN 30 MINS. IA92

0930 PM     HAIL             VAN HORNE               42.01N 92.09W
04/14/2012  E0.25 INCH       BENTON             IA   EMERGENCY MNGR

            PEA SIZED HAIL LASTING ONLY A FEW MINUTES.

0930 PM     TSTM WND DMG     4 W HEDRICK             41.17N 92.38W
04/14/2012                   KEOKUK             IA   EMERGENCY MNGR

            FROM APPROXIMATELY 930 PM TO 945 PM SOME POWER LINES WERE
            BLOWN DOWN AND SOME WIND DAMAGE OCCURRED FROM 4 MILES
            WEST OF HEDRICK EASTWARD ALONG HIGHWAY 78 TO OLLIE. THE
            EXTENT OF DAMAGE IS UNKNOWN AT THIS TIME.

0914 PM     TSTM WND GST     S VICTOR                41.73N 92.29W
04/14/2012  E50.00 MPH       IOWA               IA   LAW ENFORCEMENT

            LOCATED ON I80 AT EXIT 205 JUST SOUTH OF VICTOR.

0914 PM     HAIL             S VICTOR                41.73N 92.29W
04/14/2012  E0.25 INCH       IOWA               IA   LAW ENFORCEMENT

            PEA SIZED HAIL AND HEAVY RAIN LOCATED ON I80 AT EXIT 205
            JUST SOUTH OF VICTOR IA.

0905 PM     HAIL             WAPELLO                 41.18N 91.19W
04/14/2012  E0.50 INCH       LOUISA             IA   TRAINED SPOTTER

            ESPOTTER REPORT OF HALF INCH HAIL LASTING ONE MINUTE.

0905 PM     HAIL             RICHLAND                41.19N 92.00W
04/14/2012  E0.88 INCH       KEOKUK             IA   TRAINED SPOTTER

            KE67

0905 PM     HAIL             5 SSW BETTENDORF        41.50N 90.51W
04/14/2012  E0.25 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

            18TH AND 11TH AVE. RI131

0900 PM     LIGHTNING        STANWOOD                41.89N 91.15W
04/14/2012                   CEDAR              IA   TRAINED SPOTTER

            LIGHTNING CAUSED A HOUSE FIRE IN STANWOOD IA AT 669 STATE
            HWY 38. REPORTED BY CE61.

&&
Special weather statement, Apr 14, 11:58 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1158 PM CDT SAT APR 14 2012

IAZ063>068-076>078-ILZ009-015>018-024-150700-
IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-
LOUISA-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON...
CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...
WASHINGTON...WAPELLO...STERLING...ROCK FALLS...MOLINE...
ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO
1158 PM CDT SAT APR 14 2012

...THUNDERSTORMS AND SHOWERS TO PRODUCE HEAVY RAIN THROUGH 1 AM...

AN AREA OF THUNDERSTORMS WILL CONTINUE THROUGH 2 AM AND WILL PRODUCE
AN ADDITIONAL .5 TO LOCALLY OVER 1 INCH OF RAIN. RAINFALL AMOUNTS
OVER AN INCH CAN BE EXPECTED TO PRODUCE PONDING OF WATER IN LOW
LYING LOCATIONS IN LOCATIONS WITH MINOR AMOUNTS OF WATER IN THE
STREETS.

NICHOLS
Local storm report, Apr 15, 12:27 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1227 AM CDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     HEAVY RAIN       MOUNT CARROLL           42.10N 89.98W
04/14/2012  M1.80 INCH       CARROLL            IL   TRAINED SPOTTER

            RAINFALL AMOUNT IN 1.25 HOURS, STILL RAINING. ESPOTTER
            REPORT.

&&

SCHULTZ
Special weather statement, Apr 15, 12:31 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1231 AM CDT SUN APR 15 2012

IAZ065>068-078-ILZ007-009-015>017-150645-
BUREAU-CARROLL-CEDAR-CLINTON-HENRY-LOUISA-MUSCATINE-ROCK
ISLAND-SCOTT-WHITESIDE-
1231 AM CDT SUN APR 15 2012

...STRONG THUNDERSTORMS WITH HEAVY RAIN AND HAIL...

AT 1228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BLUE GRASS...OR 8 MILES SOUTHEAST OF
DURANT...MOVING EAST AT 55 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  DAVENPORT AND ROCK ISLAND AROUND 1240 AM CDT...
  MOLINE AROUND 1245 AM CDT...
  BETTENDORF...HAMPTON...RIVERDALE AND SILVIS AROUND 1250 AM CDT...
  RAPIDS CITY...LE CLAIRE AND PORT BYRON AROUND 1255 AM CDT...

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...VERY HEAVY
RAIN...ARE! EXPECTED WITH THIS STORM.

EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS AND IN
POORLY DRAINED URBAN AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4153 8966 4133 9109 4173 9091 4196 8969
      4193 8968 4193 8964
TIME...MOT...LOC 0531Z 260DEG 47KT 4152 9076

ERVIN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 9:03 PM CDTSevere Thunderstorm WarningDVNMercer, Rock Island43 min
Apr 15, 12:31 AM CDTSpecial Weather StatementDVNRock Island, Whiteside74 min
Apr 15, 3:28 AM CDTWind AdvisoryDVNBureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more19 hr
Apr 15, 2:56 PM CDTSpecial Weather StatementDVNHenderson64 min
Apr 15, 3:37 PM CDTSpecial Weather StatementDVNMercer, Rock Island53 min
Apr 15, 4:18 PM CDTSpecial Weather StatementDVNMercer, Rock Island57 min
Apr 15, 5:16 PM CDTSpecial Weather StatementDVNHenderson, Mercer, Rock Island59 min
Apr 15, 5:59 PM CDTSpecial Weather StatementDVNHancock, Henderson, McDonough, Mercer, Rock Island, Warren2 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.